A poisson relation for conic manifolds

Jared Wunsch*

*Corresponding author for this work

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

Let X be a compact Riemannian manifold with conic singularities, i.e. a Riemannian manifold whose metric has a conic degeneracy at the boundary. Let Δ be the Friedrichs extension of the Laplace-Beltrami operator on X. There are two natural ways to define geodesics passing through the boundary: as "diffractive" geodesics which may emanate from ∂X in any direction, or as "geometric" geodesics which must enter and leave ∂X at points which are connected by a geodesic of length π in ∂X. Let DIFF = {0}∪{±lengths of closed diffractive geodesics} and GEOM = {0} ∪ {±lengths of closed geometric geodesics}. We show that Tr cos t√Δ ∈ -n-0 (ℝ) ∩ C-1-0 (ℝ\GEOM) ∩ C (ℝ\DIFF). This generalizes a classical result of Chazarain and Duistermaat-Guillemin on boundaryless manifolds, which in turn follows from Poisson summation in the case X = S1.

Original languageEnglish (US)
Pages (from-to)813-828
Number of pages16
JournalMathematical Research Letters
Volume9
Issue number5-6
StatePublished - Sep 1 2002

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'A poisson relation for conic manifolds'. Together they form a unique fingerprint.

  • Cite this